Alert archive / Colorado / Flash Flood Warnings in 2019
Flash Flood Warning 53, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 31, 2019, 1:01 PM MDT for Huerfano County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2019, 1:01 PM MDT (19:01 UTC)
- Expired
- Aug 31, 2019, 3:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 119 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.0 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
165
WGUS55 KPUB 311901
FFWPUB
COC055-312130-
/O.NEW.KPUB.FF.W.0053.190831T1901Z-190831T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
101 PM MDT Sat Aug 31 2019
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
Central Huerfano County in southeastern Colorado...
* Until 330 PM MDT.
* At 100 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across northeast portions of the Spring Burn scar.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Spring Burn Scar north of Highway 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3768 10496 3760 10501 3756 10495 3754 10506
3757 10514 3772 10514
$$
KT3 follow-up statements
220
WGUS75 KPUB 311918
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
118 PM MDT Sat Aug 31 2019
COC055-312130-
/O.CON.KPUB.FF.W.0053.000000T0000Z-190831T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huerfano CO-
118 PM MDT Sat Aug 31 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR
CENTRAL HUERFANO COUNTY...
At 116 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to one inch of rain has already
fallen. Flash flooding is expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Dog Springs Arroyo, Chavez Arroyo, and North
Abeyta Creek. The debris flow can consist of rock, mud, vegetation
and other loose materials.
Some locations that will experience flooding include...
Spring Burn Scar north of Highway 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3768 10496 3760 10501 3756 10495 3754 10506
3757 10514 3772 10514
$$
KT541
WGUS75 KPUB 312022
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
222 PM MDT Sat Aug 31 2019
COC055-312130-
/O.CON.KPUB.FF.W.0053.000000T0000Z-190831T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huerfano CO-
222 PM MDT Sat Aug 31 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR
CENTRAL HUERFANO COUNTY...
At 221 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to one inch of rain has already
fallen. Flash flooding is expected.
Excessive rainfall over the burn scar will result in debris flow
moving through the Dog Springs Arroyo, Chavez Arroyo, and North
Abeyta Creek. The debris flow can consist of rock, mud, vegetation
and other loose materials.
Some locations that will experience flooding include...
Spring Burn Scar north of Highway 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3768 10496 3760 10501 3756 10495 3754 10506
3757 10514 3772 10514
$$
KTS687
WGUS75 KPUB 312121
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
321 PM MDT Sat Aug 31 2019
COC055-312130-
/O.EXP.KPUB.FF.W.0053.000000T0000Z-190831T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Huerfano CO-
321 PM MDT Sat Aug 31 2019
...THE FLASH FLOOD WARNING FOR CENTRAL HUERFANO COUNTY WILL EXPIRE AT
330 PM MDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3768 10496 3760 10501 3756 10495 3754 10506
3757 10514 3772 10514
$$
KTSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 11:25 AM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 31, 11:25 AM MDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1125 AM MDT Sat Aug 31 2019 .UPDATE... Issued at 552 AM MDT Sat Aug 31 2019 Low clouds are making a more significant push west and will likely affect the COS metro area and PUB metro areas prior to sunrise. && .SHORT TERM...(Today and tonight) Issued at 341 AM MDT Sat Aug 31 2019 Currently... Skies were mostly clear across the CWA at 3 am this morning. However, a couple of MCSs were nearby in western KS, and they were pushing back some lower clouds into the fringes of the plains counties (El Paso, Crowley and Kiowa and Prowers counties). Surface moisture was still relatively high across the plains dewpts were in the 50s along the I-25 corridor and 60s generally east of KLHX. In the mtns 30s and 40s were noted. Today... I anticipate the low clouds will push back to the west a bit and affect parts of eastern El Paso county. Low clouds will also move/develop westward over the eastern part of the southeast plains. However, I expect the I-25 corridor will remain free of the lower clouds per high res guidance. Additionally, sfc obs do not show a strong push back to the west of the low clouds. Storms today will be much more isolated then yesterday and do not expect any organized severe storms today. We will likely see some isolated convection and cant rule out gusty winds with the stronger cores. Best chance of pops will be s mtns and immediate I-25 corridor region, especially in the Palmer Divide and Raton Mesa regions. Far eastern plains are expected to remain dry throughout the day. Max temps will be in the upper 80s to lower 90s on the divides and mid 90s lower ark rvr valley. Valleys will be in the 80s. Winds will be light and diurnally driven. Tonight... Isolated convection S mtns and I-25 corridor possible early otherwise dry. \/Hodanish .LONG TERM...(Sunday through Friday) Issued at 341 AM MDT Sat Aug 31 2019 Models continue to be in decent agreement through the extended period. Ensemble spreads remain small lending to higher forecast confidence. It should be noted that models are hinting at a possible pattern change beyond our current forecast period. Sunday and Monday...high pressure will sit over the Four Corners region, while a quick moving shortwave will pass from the Northern Rockies into the Northern Plains. Near record temperatures are expected with upper 90s to lower 100s expected both afternoons over the lower elevations. Models continue to be on the drier side. Isolated to scattered thunderstorms will be possible both days, primarily over the San Juan and southern Sangre de Cristo ranges. Lightning and gusty outflow winds will be the main threats. Thunderstorms will be diurnally driven, dissipating before midnight. Tuesday...a cold front is forecast to drop south across the region by Tuesday morning. This will bring cooler weather to the area, with highs generally 10 degrees cooler. Low level easterly upslope flow will likely lead to more widespread showers and thunderstorms during the afternoon hours. The main focus will be over the Eastern Mountains, which will likely spread into the Plains overnight. Lightning, gusty winds and small hail may be possible. Wednesday into Saturday...high pressure will rebuild across the Four Corners region and shift east over Colorado allowing for return to monsoon conditions across much of the region. Showers and thunderstorms are expected each afternoon and evening. Initial development will be over the mountains, spreading east across the Plains during the overnight hours. The flash flood potential will increase as well, especially over area burn scars. This will need to be monitored. Temperatures will remain warm with generally 90s across the region. Mozley && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1103 AM MDT Sat Aug 31 2019 VFR conditions expected at the TAF sites over the next 24 hours. Isolated thunderstorms will develop over the mountains and spread off into the adjacent plains in the afternoon. Both KCOS and KPUB could be affected by gusty outflow winds from VCTS this afternoon and evening. Thunderstorms should move out of the I-25 corridor by 01-02z with winds decreasing through the evening. IFR stratus will redevelop across the plains which could move into the KPUB taf site towards 12z. High res models keep this moist layer very shallow, and confidence of stratus spreading into the terminal is too low at this point to introduce into TAFs. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Hodanish SHORT TERM...HODANISH LONG TERM...MOZLEY AVIATION...KT
Hazardous weather outlook, Aug 31, 11:38 AM MDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1138 AM MDT Sat Aug 31 2019 COZ058>089-093>099-011745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1138 AM MDT Sat Aug 31 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will develop over the mountains by noon and spread eastward into the adjacent plains during the afternoon and evening. Thunderstorms today will be capable of producing gusty winds to 45 mph, brief moderate to heavy rainfall and cloud to ground lightning. Some brief small hail up to 1/2 inch in diameter will be possible with the isolated stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated thunderstorms are possible Sunday and Monday over the San Juan Range and Southern Sangre de Cristo Range. Lightning and gusty outflow winds will be the main threats. More widespread showers and thunderstorms will be possible on Tuesday behind a cold front, especially along the Eastern Mountains. For Wednesday into Friday, more monsoonal conditions are expected. Showers and thunderstorms are expected each afternoon and evening, initially over the mountains, spreading east across the Plains through the overnight periods. Lightning, gusty winds, small hail and locally heavy rainfall will be the main threats. Flash flooding may be possible if a stronger storm moves over a burn scar. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the southeast mountains and plains this afternoon and evening. 31/SKELLY
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:01 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 44 min |
| Aug 30, 6:16 PM MDT | Special Weather Statement | PUB | Custer | 29 min |
| Aug 30, 6:17 PM MDT | Special Weather Statement | PUB | Otero | 28 min |
| Aug 30, 6:51 PM MDT | Special Weather Statement | PUB | Bent | 39 min |
| Aug 30, 6:55 PM MDT | Areal Flood Advisory | PUB | Costilla, Huerfano | 3 hr |
| Aug 30, 6:56 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 34 min |
| Aug 30, 7:02 PM MDT | Severe Thunderstorm Warning | PUB | Costilla, Huerfano | 33 min |
| Aug 30, 7:31 PM MDT | Severe Thunderstorm Warning | PUB | Costilla, Huerfano, Las Animas | 23 min |
| Aug 30, 7:41 PM MDT | Special Weather Statement | PUB | Crowley | 49 min |
| Aug 30, 8:05 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 25 min |
| Aug 30, 8:27 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 48 min |
| Aug 31, 1:14 PM MDT | Special Weather Statement | PUB | Huerfano | 31 min |
| Aug 31, 1:25 PM MDT | Special Weather Statement | PUB | El Paso | 50 min |
| Aug 31, 1:46 PM MDT | Special Weather Statement | PUB | Huerfano | 29 min |
| Aug 31, 1:49 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Aug 31, 2:14 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Aug 31, 2:17 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Aug 31, 2:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Aug 31, 2:44 PM MDT | Special Weather Statement | PUB | Las Animas | 46 min |
| Aug 31, 3:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Aug 31, 3:22 PM MDT | Special Weather Statement | PUB | Las Animas | 23 min |
| Aug 31, 3:53 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
Nearby
Flash Flood Warnings in Colorado, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.